MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV CAN ACET SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. UNIV CAN ACET SCREW 35MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71336535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a hip necrosis procedure, when placing the device, the screw broke from the upper part (head) at the time of turning it, so the screw goes through the r3 cup.According to the sales representative it is not certain if the problem is the screw or if the hole in the cup is bigger than it should be.No additional damage was reported.The procedure was successfully completed without delay using the same device.The patient condition was reported as stable.
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the complaint details, the screw broke from the head during insertion.Reportedly, the procedure was successfully completed without delay using the same device and the patient condition was reported as stable.However, responses to the clinical requests have not been received as of the date of this medical investigation.S+n has not received supporting documentation to fully evaluate the root cause of the reported events.The patient impact beyond the reported screw breakage could not be determined; however, the patient condition was reportedly stable.Since the procedure was reportedly completed with the same implantable component, material characteristics and biocompatibility is not a concern.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant, surgical technique, user error or procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
UNIV CAN ACET SCREW 35MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12085457
Report Number1020279-2021-05527
Device Sequence Number3502912
Product Code JDI
UDI-Device Identifier03596010197689
UDI-Public03596010197689
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K920430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71336535
Device Catalogue Number71336535
Device Lot Number20HM11063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;